Academic Journals Database
Disseminating quality controlled scientific knowledge

Computing Multidimensional Persistence

Author(s): Gunnar Carlsson | Gurjeet Singh | Afra J. Zomorodian

Journal: Journal of Computational Geometry
ISSN 1920-180X

Volume: 1;
Issue: 1;
Start page: 72;
Date: 2010;
Original page

The theory of multidimensional persistence captures the topology of a multifiltration - a multiparameter family of increasing spaces.  Multifiltrations arise naturally in the topological analysis of scientific data.  In this paper, we give a polynomial time algorithm for computing multidimensional persistence.  We recast this computation as a problem within computational commutative algebra and utilize algorithms from this area to solve it.  While the resulting problem is EXPSPACE-complete and the standard algorithms take doubly-exponential time, we exploit the structure inherent withing multifiltrations to yield practical algorithms.  We implement all algorithms in the paper and provide statistical experiments to demonstrate their feasibility.
RPA Switzerland

Robotic Process Automation Switzerland


Tango Rapperswil
Tango Rapperswil